Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 166, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2003, 5:16 PM EDT for Burke County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 22, 2003, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WUUS52 KCAE 222116
SVRCAE
GAC033-222200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
515 PM EDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 600 PM EDT.
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ENTERING WESTERN BURKE COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 20 MPH.
LAT...LON 3288 8240 3276 8225 3306 8163 3326 8216What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:35 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 22, 2:35 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EDT TUE JUL 22 2003 TSTMS ALG PREFRONTAL TROF OVR N CNTRL GA WL MOV INTO WRN PTN AREA 400PM -500PM. UPR JET AXIS WITH RGT REAR QUADANT WL MOV ACRS AREA THS EVE. WL CONT LKLY POPS AND MENTION FEW PSBLY SVR IN ZONES WTH MAIN THREAT DAMAGING WNDS. CDFNT RMNS W OF MTNS ATTM AND MODELS MOV INTO UPSTA AND STAL OVERNIGHT. UPR TROF WL CONT OVR AREA WED AND WTH FNT W OF AREA MOIST AND UNSTL AMS WL CONT. THEREFORE WL CONT LKLY POPS INTO WED AND WED NIGHT. UPR TROF MOVS E BY END OF WK AND WL TAPER OFF POPS. BY FIRST OF NXT WK TUE UPR TROF DIGS BACK INTO AREA AND WL INCLD CHC POPS MON AND TUE. TA FCSTID = 14 CAE 72 86 70 86 / 70 60 70 30 AGS 71 88 68 87 / 70 60 70 30 SSC 71 86 70 86 / 70 60 70 30 OGB 71 86 70 86 / 70 60 70 30 .CAE... GA...NONE. SC...NONE.
Hazardous weather outlook, Jul 22, 6:12 AM EDT, 11 hours 4 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-221204- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 612 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. THE MAIN THREAT WILL BE FROM DAMAGING WINDS. SOME STORMS MAY PRODUCE LOCALLY VERY HEAVY RAIN AS WELL. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BE IN THE AREA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO WEDNESDAY. OTHERWISE..NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TTH
In the hours before
Special weather statement, Jul 22, 3:42 PM EDT, 1 hour 34 minutes before
SCZ018-025-GAZ040-063>065-222142- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 342 PM EDT TUE JUL 22 2003 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 2 COUNTIES IN SOUTH CAROLINA: EDGEFIELD... MCCORMICK... THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 4 COUNTIES IN GEORGIA: COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... A LINE OF THUNDERSTORMS WILL BE MOVING INTO THE CSRA BETWEEN 4 AND 6 PM. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:09 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.